Topic Options
#15385 - 12/19/05 09:41 PM IV starting with Soriatane
josh Offline
Member

Registered: 03/06/05
Posts: 6
Loc: College Station, TX USA
Hello there, I was hoping somebody out there could give me some advice on whether I should start using soriatane. I'm a 21 year old male suffering from ichthyosis vulgaris and I have used a lot of these lotions and creams but they only provide a couple of hours of relief, i was wondering if using a retinoid would provide a longer lasting relief, minus the many hours of having to grease up my body before i leave my room every morning. I have heard that the side effects are pretty severe such as bone damage and depression. Does everybody get these? I consider myself to have a pretty healthy lifestyle, beside the fact of my skin disorder.
I was also wondering what is the difference between Accutane and Soriatane? Isn't accutane for acne and soriatane for psoriasis? Since I have dry skin it would seem logical to take soriatane I guess. If someone could clear that up for me that would be great. I would love to hear from somebody who has had experience with this type of dilemna.

Top
#15386 - 12/25/05 12:14 PM Re: IV starting with Soriatane
Sofie Offline
Member

Registered: 07/22/01
Posts: 118
Loc: Switzerland / USA
Hi Josh

That is a very difficult question you are asking. Let me tell you some of my experiences (for 15 years on Soriatane): My skin is a lot better but I still have to use lotion every day, during winter sometimes several times a day, I still have to do a lot of scrubbing to get the flakes off. So far I have not experienced many side effects but other people on this board have. It is a very potent drug you should carefully weigh benefits and damage it can do to your body and even if you start taking it: it might not work for you as it does not work for everybody.

All the best,
Sofie

Top
#15387 - 12/27/05 04:12 PM Re: IV starting with Soriatane
wva Offline
Member

Registered: 08/08/05
Posts: 401
Loc: Detroit, MI, USA
Josh,
I am also curious about the difference in soriatane vs accutane. I have LI and I have taken accutane. For me the accutane was somewhat contraversial. I had really good results in my skin's appearance, especially my hands when I tried it at age 13 or 14. Then, I was put on it again at age 22 and I had a lot of joint pains and other problems. So, I decided that the pain was way too much to deal with and I quit taking it. I believe the reason the accutane has been marketed for acne is because there is a bigger market for that than there is with dry skin disorders and at the time it came out the makers of accutane did not see a big profit value in marketing it for people with psoriasis or other dry skin disorders. The soriatane has come along at a time that the makers of these products are realizing that they can make a lot of money off of people with psoriasis. But,I am still curious of any major differences in the two products. When I did use the accutane I still used my moisturizers regularly to get the best results.

Top
#15388 - 01/05/06 04:38 PM Re: IV starting with Soriatane
wva Offline
Member

Registered: 08/08/05
Posts: 401
Loc: Detroit, MI, USA
Josh,
I asked my derm what the big difference is between the accutane and soriatane and he told me that the soriatane stays in the body a lot longer after discontinuing it. The accutane only stays in the body about a month after stopping use and traces of the soriatane stay in your body for up to three years. The big contraversy is with taking it and having a surprise pregnancy because then the med could harm the fetus. Some people don't get the bad side effects on themselves (like joint pains, etc.) and others do. I hope this helps.

Top
#15389 - 02/07/06 03:01 AM Re: IV starting with Soriatane
Les Avakian Offline


Member

Registered: 08/13/00
Posts: 680
Loc: Fresno, Calif. USA 93705
Hello Josh
If I were in your position, I would try the alpha hydroxy lotions and creams before using Soriatain or any of the retinoids.So many people have posted on products we can use that are safer than the retinoids. From the urea, glycollic, salicyllic, and lactic acid products that exfoliate and moisturize our skin, why opt for something that has possibly more side affects.Josh,has your doctor or health care professional recommended soriatain for vulgaris?Check out some of the posts in the vulgaris/xlinked section for more information and also the First foundation product list. Take care and by for now.
Sincerely,
Les
_________________________
Les Avakian

Top
#15390 - 05/18/07 11:03 AM Re: IV starting with Soriatane
R Offline
Member

Registered: 02/20/03
Posts: 226
I had always wondered why they don't generally prescribe these medications to people with IV. What if they were taken in smaller doses? The last derm I saw basically said there was nothing he could do for me. What if it were only taken during flare ups? My condition seems to flare up on occasion, it actually became worse than it had been during the winter when the weather began to warm here in the bay area. I'd pretty much try anything to better manage the IV and avoid the days where I would rather not leave the house. There are supplements one could take to counter bone degeneration I think. What about taking testosterone/GH supplements or something similar?

Top

Moderator:  Laura Phillips 

Copyright 2012 Ichthyosis Information